Probiotics are becoming ever increasingly popular with those wishing to look after their health, but can probiotics cause nausea and dizziness?
A lot of people seem to think that probiotics can cause these symptoms, but is there any truth to this claim?
Can taking probiotics make you feel sick?
Nausea and dizziness are two common side effects of taking probiotics. Probiotics are live bacteria that are found in yogurt, fermented foods, and supplements. They are often taken to improve digestive health and boost the immune system. However, because probiotics are living organisms, they can sometimes cause side effects such as nausea and dizziness.
Probiotic foods and supplements are typically regarded as safe because the bacteria used as probiotics already live naturally in your body. They may cause allergic responses, as well as moderate stomach distress, diarrhea, flatulence (passing gas), and bloating in the first few days of taking them.
In most cases, these side effects are mild and go away on their own. However, if you experience severe nausea or dizziness, it is important to stop taking probiotics and speak to a healthcare provider. Probiotics are generally safe for most people, but it is always best to speak to a doctor before starting any new supplement.
Can probiotics make you feel worse before better?
It’s common to think of probiotics as being nothing but helpful. After all, these supplements are designed to introduce healthy bacteria into your gut, where they can help with everything from digestion to immunity. But in some cases, taking probiotics can actually make you feel worse before you feel better.
Probiotics work by replenishing the good bacteria in the gut, which is thought to promote gut health. However, when taking probiotics for the first time, it is not uncommon for people to experience nausea and other digestive issues as their body adjusts to the new bacteria. These side effects are usually temporary as the body is adjusting to the new bacteria in your gut and should dissipate within a few days.
Symptoms can include:
- brain fog
However, if you continue to experience nausea or other digestive issues after several weeks, it’s possible that you are taking the wrong probiotic supplement for your needs. Talk to a doctor or nutritionist if you’re unsure which probiotic is right for you.
Best ways to reduce the effects of nausea and dizziness
There are some things that you can do to help reduce the effects of nausea and dizziness. Here are a few tips:
- It is important to drink plenty of fluids. This will help to prevent dehydration, which can worsen nausea, and will help flush the probiotics through your system and minimize any discomfort.
- Avoid any foods or smells that trigger nausea. If you know what these triggers are, it is best to avoid them altogether.
- Eat small meals throughout the day instead of large ones. This will help to keep your stomach from becoming too full, which can lead to nausea.
- Try to get some fresh air every day. This will help to improve circulation and may help to reduce nausea and dizziness.
- Start with a low dose and gradually increase it over time. This will help your body get used to the probiotics and minimize any unwanted side effects.
- Take probiotics with food or on an empty stomach. Eating something before you take your probiotics can help reduce nausea.
Can Probiotics Cause Nausea and Dizziness?
While it’s true that some people experience these symptoms when taking probiotics, they usually go away after a few days. If you’re still experiencing problems after a week or two, talk to your doctor. Probiotics are a great way to improve gut health, and with so many different products on the market, there’s sure to be one that’s right for you.
A quick reminder ..
Probiotics.tips aim to provide the most up-to-date information, help, and advice for YOU to make informed decisions. If you are unsure or uncertain and require more clarity, please reach out to us and we will gladly come back and advise you as best we can.